Get your Health question answered in 3 easy steps

174 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is Duexis intake safe for arthritis pain when suffering from gastritis?

Answered by
Owl Image
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 2641 Questions

Question
Dear Dr. Grief:
I wonder if you think a drug like Duexis or Vimovo can help patients that have pain (in arthritis) but can't tolerate the GI side effects of ibuprofen or naproxen?

I think the drug is much more expensive than buying just the OTC pills of the two components separately. In your experience, is the cost worth the benefit?

Thanks!

XXXX
Fri, 22 Aug 2014 in Lupus
 
 
Answered by Dr. Prasad 9 hours later
Brief Answer:
I shall give you some alternatives...

Detailed Answer:
Hi,

Gastritis, ulcer and acid reflux are the two most common GI side effects of NSAID pain killer drugs like ibuprofen and naproxen. The alternatives you suggested (Duexis or vimova) contains H2 antagonist and proton pump inhibitors (PPI) respectively; these agents lowers stomach acid secretions thereby preventing/controlling acid peptic disease and acid reflux. Therefore to answer your question, yes its worthwhile to used PPI + pain killer combination.

However in my patients I prefer to use the two ingredients separately. Both PPI and H2 antagonist drugs are better absorbed in a fasting state. Therefore I suggest my patients to use it an hour before food. Pain killers can be used half an hour after food. Moreover one of PPI agent (omeprazole) is available over the counter as Prilosec OTC and less expensive; you may try it before switching to other agents.

I also suggest patients with arthritis to try physiotherapy and physical exercise after discussing with your treating doctor. It will be an add on treatment to pain killers.

Hope this helps you XXXXXXX Let me know if you need clarifications.

Regards

Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Treatment/Therapy
Medical Topics

Recent questions on Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area which lasts for 5-10 minutes.its occurenCe is twice and thrice in 15 days. I have got all checkup...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2 days during these two weeks of vomiting . any ideas what this could be from?

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't seem to burp or pass gas when this happens. Feels as if there is no room for my lungs to breathe and like my heart is beating slower. I took Gas-X and it goes away in about 20 minutes. I have a history of acid reflux which is under control with Prevacid. Could I have a problem with not enough good bacteria in my gut due to taking the proton pump inhibitors for several years or could this be something more serious? Thank you.

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling over in bed. I'm a 31 yr old female with no family history of anything like this. I'm not in agony but very aware my chest hurts. Any suggestions? Thank you

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining of stomach pain and heatburn, he consulted his primary physician and gave him a proton pump inhibitor. A week later, he started feeling dizzy, and today he fainted, and admitted to the ER department CBC findings are insignificant but there was hematemesis . He is irritable, a little confused, pale, and having shock. Tests and exams to be performed tomorrow morning, but am very worried. Please advice.

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet for 2-3 months. I have finished my couse. But till now i am not well. i have the same problem.
A have also nervs pain in right leg's upper side.I have consulted with neurologists & examined so many tests.
I had low VitB12, Doctor has advised me to take mythicobol Injection for 12 weeks as per week. Now i am very frustrated with my health.Pls advice me on my email [ YYYY@YYYY ].
Best regards
Ravi Kishor Singh